Jump to content
CrazyBoards.org

Amisulpride - the good/the bad/the ugly??


Recommended Posts

Ok - so I know theres another thread on here on this same med, but, it kinda didn't get picked up on.... hmmmm just wondering if maybe others have anything to say about this antipsychotic? 

 

Any and all information gratefully accepted! Come on my crazy boardsters... please, tell me all! x

Link to comment
Share on other sites

6 hours ago, lost said:

Been on it 15 years to last month, with short periods trying to lower the dose unsuccessfully. Nixes the psychosis within days, with the worst side-effects being blunted affect, pro-lactin increase (and thus an increase in oestrogen and lowering of testosterone with all that entails, and increased risk of osteoporosis) and weight gain, but it's not supposed to be as bad as others for the latter. Initially it knocked me out but not any more. I act so "normal" on it no-one ever believes me when I divulge my diagnosis.

Dunno if I'm a success story. 37, unemployed, single forever, alcoholic, chain smoker, one friend I hardly ever see, antagonistic relationship with family. Been suicidal as fuck all week. Life has little point right now. In fact it hasn't for a while.

Your dose is very low btw. Mine's low and it's three times yours.

 

 

Hey Lost - thanks for replying and giving me some info... sorry you've had a crap week and feel suicidal, I hope you can talk to your PDOC or someone about how you are feeling. Been there myself.... not nice.

Can I ask why you have had trouble lowering the dose? Is it related to negative effects of trying to stop or are your symptoms worse when you lower the dose/stop? I know that when I came off Effexor it was pretty bad and I had to wean off it super slow, is that what you mean?

Yeah I know its a low dose...... I have been SO med resistant and this is all I am willing to take for now... if I see ANY improvement without side effects that are too bad to deal with then I will up my dose (lucky I have a good relationship with my PDOC).

One other question, have you found any problems with sexual function at all? ED or reduced interest in that area?

Cheers 

Edited by Chickenlips
Link to comment
Share on other sites

I'm on 100mg added to 800mg seroquel.

 

The weight gain is likely a combination effect with the seroquel. It's not sedating at all at this dose, but it does make me a lot calmer.

 

When I was on it alone, without Seroquel, I was on 400mg, that was fine, but it gave me akathisia.

 

Are you just going to be on 100mg alone for psychosis? Mainly that dose is used as an antidepressant.

Link to comment
Share on other sites

3 hours ago, Pamito said:

I'm on 100mg added to 800mg seroquel.

 

The weight gain is likely a combination effect with the seroquel. It's not sedating at all at this dose, but it does make me a lot calmer.

 

When I was on it alone, without Seroquel, I was on 400mg, that was fine, but it gave me akathisia.

 

Are you just going to be on 100mg alone for psychosis? Mainly that dose is used as an antidepressant.

Thanks Pamito... ok yeah, I can se the combination would add to the weight issue (which has been an issue for me in the past also)

I'm on 100mg cause I have frustrated my PDOC medication wise for some time.... I am one of those people who thought I would be OK and have just always tried to go for the bear minimum... this has meant though that I still get psychotic symptoms... moments of panic and "dot joining" that are hard to manage... the thing is that whilst I am very lost in those moments, they are not continuous over weeks, I come out of them fairly quickly, or they just grumble along under the surface - I think the ability to manage OK enough to appear "well" is from years (started in high school) of developing coping mechanisms to hide what is really going on...

I am very stubborn and have always tried to ride these out with reduced meds... I am also extremely med sensitive which can be both a blessing and a curse....

 

I have just seriously started the search for more permanent work, and the stress is sending me loopy.... but the thing is I WANT to work... ergo, I need to take something.... if I don't it all just gets too much.... **sigh**

So will see what the 100mg is like and if it doesn't pack the punch I need, I'm sure my Pdoc will up the dosage and I if I am tormented enough will go with the flow....

Edited by Chickenlips
Link to comment
Share on other sites

Good luck with it.

I'm the opposite to you, I hate symptoms so I take as much meds as needed, now that I have found ones I can tolerate.

 

Hope you find a working dose and also stay side effect free :)

Edited by Pamito
Link to comment
Share on other sites

8 hours ago, lost said:

Probably should not have quit and as a reaction to being mental jumped headlong into illegal drugs right after.

Hey lost - I'm interested in your comment about illegal drugs here. Would you elaborate for me? This touches on something that is important and relevant for me... are you saying that Amisulpride pushed you into taking other drugs somehow? Or....?

Thanks for all your info and being so open - really helps me! cheers 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...